Q:

Does low estrogen cause weight gain?

A:

According to WebMD, low estrogen levels contribute to weight gain. This happens because when estrogen levels drop, the body's metabolism slows down. In addition, a lack of estrogen prevents the body from processing sugar and starches efficiently, causing them to be stored as fat.

Low estrogen levels and the related weight gain are common in women going through menopause. WebMD suggests that women going through menopause exercise regularly to prevent weight gain and lose excess weight. In addition to lowering the risk factor for diseases such as diabetes and heart disease, regular exercise helps reduce the risk of osteoporosis, improves insulin resistance and helps alleviate depression and anxiety.

Learn More
Sources:

Related Questions

  • Q:

    Does Splenda cause weight gain?

    A:

    According to a study done by the Yale Journal of Biology and Medicine as reported by the National Center for Biotechnology Information, artificial sweeteners, such as Splenda, can lead to weight gain. As Today.com explains, the end result of consuming Splenda is that the body begins to crave sugar.

    Full Answer >
    Filed Under:
  • Q:

    Does St. John's wort cause weight gain?

    A:

    Drugs.com states that weight gain is among the common side effects of St. John's wort, alongside dizziness, dry mouth, greater sensitivity to sunlight, restlessness and tiredness. People who use St. John's wort typically experience either no side effects or only minor side effects.

    Full Answer >
    Filed Under:
  • Q:

    What is the average weight gain when taking ABILIFY?

    A:

    According to manufacturer Otsuka America Pharmaceutical, ABILIFY may cause a weight gain of at least 7 percent of a patient's baseline weight. The makers of ABILIFY conducted several six-week studies that demonstrated that patients gained approximately 3.7 pounds while taking ABILIFY and another antidepressant.

    Full Answer >
    Filed Under:
  • Q:

    Why did I gain weight on Lexapro?

    A:

    According to Psychology Today, antidepressants such as Lexapro have been connected to weight gain for decades. Scientists are still uncertain about the link between antidepressants, weight gain and appetite, but there has been success in implementing diet plans for people on SSRIs.

    Full Answer >
    Filed Under:

Explore